MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the doctor used the.018 180cm glidewire advantage device while working on an iliac lesion.The wire was put up and taken out, everything was fine.The wire was put back in and it felt stiff; therefore, the wire was pulled out and the tip was gone.The doctor stated he was not being rough with the wire and had been more aggressive with that wire in the past.Access was right femoral through a cordis sheath.The outcome of the procedure was good.The event occurred intra-operative.There was no patient injury/medical or surgical intervention required.Additional information was received on 12 oct 2022: the doctor reported that the tip came off.They retrieved the tip of the wire from the catheter.The patient was in stable condition.Additional information was received on 13 oct 2022: no intervention was necessary.The case was completed successfully.Additional information was received on 14 oct 2022: it was unknown if the patient had any underlying infections and or anti-cancer agents.
 
Additional Manufacturer Narrative
Initial reporter occupation: radiologist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
The actual sample upon receipt was a guidewire and its fractured piece.Visual inspection of the actual sample obtained following results.The distal end was approximately 18mm from the distal end.The outer layer had been peeled off, and the wire had been exposed.Approximately 25mm - 130mm from the distal end the outer layer had been peeled off, and the wire had been exposed.The fractured piece was inspected with ft-ir*.As a result, the spectrum was similar to that of the outer layer of the distal end of involved product.Therefore, the fractured piece was the peeled piece of the outer layer at the distal end of actual sample.Ft-ir (fourier transform infrared spectroscopy): an analysis method that irradiates substances with infrared light and measures the transmitted or reflected light for structural analysis and quantitative analysis.Magnifying inspection of the actual sample obtained following results.The distal end was approximately 7mm from the distal end.The gold coil had been unraveled, and the gold coil had been fractured.Peeled piece of the outer layer at the distal end was fractured and the gold coil had been remained.The length of peeled piece was measured and was approximately 17.6 mm.Since the peeled length of outer layer at the distal end of actual sample was approximately 18 mm, it was estimated that the missing was at least 0.4 mm.Approximately 20mm from the distal end the buckling of outer layer had been concentrated on the gold coil side.This outer layer was presumed to be an outer layer that was peeled off at approximately 25mm - 130mm from the distal end.However, it was highly buckling and was unknown if there was missing piece.Approximately 130mm from the distal end: the outer layer had been fractured.Approximately 133mm - 210mm from the distal end.The outer layer had been intermittently flared toward the distal side, and the wire had been exposed.Electron microscopic inspection of the actual sample obtained following results.The side surface of distal end on the wire had been tapered toward the distal side, and the top surface of distal end had traces of processing during manufacturing.No missing part of wire was found due to the same characteristics as the product with the involved product code.Approximately 130mm from the distal end: arc-shaped fracture and wrinkles were found in the outer layer.Approximately 133mm from the distal end: the fracture surface of flared section at the outer layer was partially arc-shaped, and wrinkles were found around it.There were arc-shaped marks on each part, and it was presumed that they were made by abrading against the same object.Buckled section of the outer layer (a): since it was a section where a step occurred between the wire and the gold coil at the boundary of the gold coil, it was presumed that the buckling of outer layer was concentrated.Buckled section of the outer layer (b): the outer layer had been flared toward the distal side.Peeled piece of the outer layer at the distal end (c): the outer layer had been flared, and the gold coil was found.Peeled piece of the outer layer at the distal end (d): a torn shape and wrinkles were found.Since no evidence of elongation was found from the shape of the end of gold coil on the c part, it was presumed to be the gold coil on the distal side.On the contrary, it was presumed that the d part side was the actual sample side.The outer diameter of actual sample (normal section) was measured and confirmed to meet the factory's specifications.From the condition of actual sample, the simulation test was performed assuming that the metal inserter of the combined device came into strong contact when the guidewire was removed.Magnifying inspection of the simulated product found that the outer layer was flared, and the wire was exposed.The condition was similar to that of the actual sample.It was presumed that this event occurred by the following mechanism.Abrasion force was applied while some hard object (e.G., metal device) was in strong contact, and the outer layer was flared toward the distal side.The actual sample was caught on some object (e.G., stenotic lesion or combination device), and the outer layer was buckled and got stuck in the process of pushing and pulling.The pulling force was applied.As a result, the outer layer and the gold coil were fractured.Ashitaka factory manufacturing process has been making efforts in maintaining the quality of the product by performing 100% visual inspection to assure that there is no flaring of the outer layer, exposure of the wire, and anomaly in the appearance.The instructions for use (ifu) has the following warning: "do not manipulate or withdraw the glidewire advantage through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.".

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key15693312
Report Number9681834-2022-00221
Device Sequence Number12604607
Product Code DQX
UDI-Device Identifier04987350714749
UDI-Public04987350714749
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue NumberGA1818
Device Lot Number181123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS SHEATH.
Patient SexMale
Patient EthnicityHispanic